Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopped protease inhibitors
Jan 19, 1999

My doctor switched me from combivir/fortovase combo to sustiva/combivir. Will this work just as good as with proteases. My virus is under great control for two and a half years since i started taking meds. Postive for 4yrs no when i came infected. my viral load before meds was 139,000 down to 43,000 before i started meds and has been undectable below 13copies ever since. thanks

Response from Dr. Cohen

We just don't know yet. this is one of those hot questions that is the subject of research happening around the world this year. AS the year goes on, we'll have more and more reports of how likely this is to work. so far we are at the very beginning of this story.

But if it works, it'd probably be easiest in someone in your circumstance. Since in your case HIV is barely growing if at all. Which means that all three meds are likely fully effective. And we know that the sustiva/combivir combination can be effective - we have seen results from studies showing us this result in people who start on this as their first combination.

But don't assume - make sure you check. A viral load done about four weeks later should be helpful- one could be done sooner - and should also be done after that one as well, to be extra careful to not lose the benefits you have received from this prolonged success.

You don't mention why you switched - but I hope that it works for you.

good luck. CC



Previous
Norvir Bad Taste
Next
Can You Help Norvir tast better

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement